Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

is this dangerous?


[cl...]

Recommended Posts

(moved from taper plan topic)

 

Hi guys,

My question falls between the cracks of topics, but I figure if anyone would have an answer it would be those most knowledgable about withdrawal.......

 

I have never taken the prescribed dose of "0.5 mg Klonopin twice a day."  Very wary of dependence, I always took just one-quarter (0.125 mg) of a .5 mg pill on rare occasion.  Given stresses this spring I started taking one-quarter daily.  I just felt worse, so I upped it to one-quarter twice a day.  More panic attacks and anxiety ensued, so I upped it to one-quarter three times a day.  I was also quitting smoking, so you have to figure that in too, but altogether it's been pure hell since I started taking Klonopin daily.  At no time has it seemed to make me feel better.  My heart pounds.  My pulse races.  My chest hurts.  Shortness of breath.  Constant muscle tension, unspecific anxieties, sporadic welling up of panic.  Can't read, watch TV or movies, listen to music......acutely over-sensitive to stimulation.  Can't sleep through the night.  Doesn't that sound like withdrawal?  But it's a hold.  I only continue this 0.375 mg total daily dose as I don't have a taper plan.  Hard to think when there are squirrels scrambling around in your head.

 

MY QUESTION:  If I'm just taking 0.375 mg total Klonopin a day, in 6 tiny increments of 0.0620 mg each, does my body experience it as a protracted interdose withdrawal?

 

I've experienced far worse and more frequent anxiety, panic attacks and depression since I started taking Klonopin daily almost 3 months ago.  I don't think it ever helped me.  There is no comfortable "hold" for me to stabilize while waiting to taper.  I don't want to updose.  But today another huge panic attack had me sitting outside a hospital ER in my car until I felt safe to come home.  Am I in danger of seizures, cardiac arrest, etc.?  Or does it just feel that way?

 

I have a first-time appointment with a psychiatrist at the end of the month.  It seems a million years away.  I don't know who would have more insight on this than you guys.  Please share your thoughts.....

 

Many thanks,

 

clearbluesky

Link to comment
Share on other sites

So sorry.

It happened to me too while taking 2.5mg valium daily for just a few days soon getting interdose wd so I spread the 2.5mg to 5 times per day. Then severe depression plus si came up unbearable so I started tapering down quickly which landed me in the most severe wd with every sx in the book and many more never heard of.

 

It took me 11 months to get to zero through a true death trip. I'm now 14 months off, damaged allover been bed ridden since day 7 taking the poison.

 

Some ppl just can't touch these most damn drugs!

Link to comment
Share on other sites

You described perfectly benzo tolerance. You seem to be a person who is ultra sensitive to benzos (thank God!) and your brain is trying to urge you to stop taking them entirely.

 

"A protracted interdose withdrawal" is a really complicated way of describing tolerance. Tolerance is what happens while you are becoming more and more addicted to benzos. Even if we detest the term addicted, if we take benzos we will become physically and possibly mentally addicted.

 

Updosing will certainly not help, since your brain is clearly telling you to get OFF benzos asap. Holds will not help you either. It does concern me that you sat outside the ER in your car. What did you think an ER could help you with? Most doctors and nurses still dont think our problem even exists. Period. End of subject.

 

And a psychiatrist is also unlikely to help you at all. I am sorry to burst your bubble. But benzo wd essentially means that you only have ONLINE support. Like you, I thought a psych doc might help. And what he did was 1. doubt my story 2.assume I was a neurotic old lady  3. prescribe Seroquel 4. suggest yet another AD

I did none of this. Thank Heavens!

 

What I finally learned is that getting off benzos is a terribly lonely thing to do, because the only help you will find is online. The day I stumbled onto BB was the first day of my slow healing. I had to learn - once and for all - is that taking some damn pill would NOT help me, and could cause even further damage.

east

Link to comment
Share on other sites

Hi clearbluesky,

 

Forgive me if you already posted this info somewhere:

 

When did you updose to 0.375 mg?  (I see you reduced to 0.25 for a few days and then returned to 0.375--so how long have you been holding at that higher dose since then?)

 

Are you actually weighing your 0.062 mg crumbs or eyeballing them?

 

Are your doses spaced evenly through the day and night and taken at consistent times?

 

Are you located in the US?  Europe? 

 

Please hang in there, you'll get through this.

 

Koko Lee

Link to comment
Share on other sites

Thank you for asking, KokoLee,

 

I started taking one-quarter of a .5 mg Klonopin (0.125 mg) daily in May or June, then upped it to two one-quarters daily (0.25 mg) in late June or early July, then finally three one-quarters daily (0.375 mg) in mid July, which is where I still am now.  I did try cutting back to two one-quarters (0.25 mg) sometime in July or August, and on the fourth day got smacked hard with waves of hellish panic attacks, so went back to three (0.375 mg) again.

 

In August I decided to halve and space these 3 one-quarter doses into 6 doses of approximately .0625mg each.  I take them at 7 am, 10:30 am, 2 pm, 5:30 pm, 9 pm and 2:30 am.

 

I don't have a scale, I just cut the pills with an X-acto.  Those tiny shards can be somewhat irregular.

 

My question regarded whether my 6 doses of approx. .0625 mg each taken mostly 3.5 hours apart could have been causing "interdose withdrawal."  But I was just reading the ".125 Klonopin" group.  Their totals are .125 mg Klonopin DAILY.  So if they're not having "interdose withdrawal" at a daily total so much less than mine, it doesn't seem that "interdose withdrawal" would be my problem.  I'm not currently tapering and don't understand why I can't stabilize this hold.  Any thoughts?

 

thanks,

 

clearbluesky

 

 

 

 

Link to comment
Share on other sites

Hi clearblue,

 

I went back and skimmed your posts from the beginning. 

 

From what I could tell, you've consistently taken 0.375 mg daily since Aug 16.  At that time, you were taking 0.125 mg every 8 hrs, but at some later date you switched to taking 0.0625 mg at 4 am, 7 am, 10:30 am, 2 pm, 5:30 pm and 9 pm and subsequently changed your schedule to the one you just specified.

 

If that's your current regimen, irregularities in your tablet shards and changes to your schedule may be throwing you off a little.  (I can't answer your question about interdose withdrawal, but everyone is different, and one's response can depend on what other medications one is taking, liver condition, metabolic rate, benzo use history, etc.)  Reverting to 0.125 mg every 8 hrs for a couple of weeks might help you stabilize.  But the main thing is to settle on one dosing schedule that allows you to maintain the most constant clonazepam level possible--then stick with it as strictly as possible for 2-3 weeks in order to achieve maximum stability--the best place from which to start a taper. 

 

I recommend reading all you can about the different tapering methods, but here's a brief rundown:

 

Dry cutting

You'll need a mg scale.  In my experience, a 0.5 mg clonazepam tablet weighs about 0.170g, give or take a couple of mg.  A quarter tablet weighs ~0.0425g. The scale only goes to 0.001 g, so you will  have to round.  And that third/last decimal place usually drifts up and down somewhat.  You can see how rounding error and the drifting decimal place make it hard to accurately weigh even a quarter tablet.  As your taper progresses, you'll need to weigh much smaller amounts than that.  To achieve more accurate dosages, you can use Bob7's method.  https://benzodrytapermath.com/

 

Liquid/suspension

If you live in the EU, you can get liquid clonazepam concentrate (2.5 mg/mL).  Tapering with that will require you to prepare aqueous dilutions.  If you live in the US and are located near a reputable compounding pharmacy, you can ask your doctor to prescribe pharmacy-compounded clonazepam suspension.  At 0.1 mg/mL, it's easy to measure small doses using a 1 mL oral syringe.  The suspension is stable for 60 days if refrigerated.  If your doc won't prescribe it or your pharmacy can't make it, it's possible to make it yourself using crushed tablets and a suspension vehicle available on Amazon.

 

Substitution   

Some people find it easiest to taper from valium because its half-life is the longest of any of the common benzos, and it comes in a liquid version that lends itself to easy measurement. Based on the Ashton Manual (considered required reading on BB), your clonazepam dosage is roughly equivalent to 7.5 mg of valium (diazepam).  Over the course of a month or so, you would gradually transition to valium and taper from there.  The downsides are that the transition itself will take a month or two, and there are no guarantees that this method will work for you.  Some people react pooly to valium, while others can't persuade their doctors to prescribe it. 

 

No matter which method you choose, the recommended taper is a reduction rate is 5-10% of your previous dosage every 2-4 weeks. 

 

Hope this helps.

 

Koko Lee

 

Link to comment
Share on other sites

×
×
  • Create New...